Alert archive / California / Gale Watches in 2018
Gale Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 10, 2018, 2:51 AM PST. It took effect at Feb 12, 2018, 8:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 2:51 AM PST (10:51 UTC)
- In effect from
- Feb 12, 2018, 8:00 AM PST
- Expired
- Feb 11, 2018, 3:06 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
011 WHUS76 KEKA 101051 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 251 AM PST Sat Feb 10 2018 PZZ470-475-101900- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-180212T1600Z/ /O.NEW.KEKA.GL.A.0007.180212T1600Z-180213T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Monday morning through late Monday night. * WINDS...North 20 to 30 kts through Sunday evening. * WAVES...North 8 to 10 feet at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-455-101900- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180211T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 251 AM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North 15 to 25 kt through Saturday night. * WAVES...North 7 to 9 feet at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
4 follow-up statements
479 WHUS76 KEKA 101638 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 838 AM PST Sat Feb 10 2018 PZZ470-475-110045- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180212T1600Z/ /O.CON.KEKA.GL.A.0007.180212T1600Z-180213T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 838 AM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...North 20 to 30 kts through Sunday evening. * WAVES...North 8 to 10 feet at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-455-110045- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180211T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 838 AM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North 15 to 25 kt through Saturday night. * WAVES...North 7 to 9 feet at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
851 WHUS76 KEKA 102232 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 232 PM PST Sat Feb 10 2018 PZZ455-110645- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-180213T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 232 PM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST TUESDAY... * WINDS...North 15 to 25 kt through Monday night. * WAVES...North 7 to 9 feet at 8 seconds through Monday night.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-475-110645- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180212T1600Z/ /O.CON.KEKA.GL.A.0007.180212T1600Z-180213T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 232 PM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...North 20 to 30 kts through Sunday evening. Gale force winds are expected Monday and Monday night. * WAVES...North 8 to 10 feet at 9 seconds through Sunday night. Seas are expected to build to 13 to 15 feet at 10 seconds Monday through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-110645- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180211T1100Z/ Pt St George to Cape Mendocino out 10 nm- 232 PM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North 15 to 25 kt through tonight. * WAVES...North 7 to 9 feet at 8 seconds through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
294 WHUS76 KEKA 110431 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 831 PM PST Sat Feb 10 2018 PZZ470-475-111245- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180212T1600Z/ /O.CON.KEKA.GL.A.0007.180212T1600Z-180213T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 831 PM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...North 15 to 25 kts through Sunday evening with gusts around 30 kt. Gale force winds are expected Monday and Monday night. * WAVES...Seas 8 to 11 ft through Sunday including...Steep N 8 to 10 ft around 9 seconds and W 3 to 4 ft around 16 seconds. Very steep waves will build in response to the gales on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-111100- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180211T1100Z/ Pt St George to Cape Mendocino out 10 nm- 831 PM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS...North 10 to 20 kts through Sunday evening with gusts around 25 kt. More frequent gusts to 30 kt possible on Monday. * WAVES...Seas 6 to 9 ft through Sunday including...Steep N 6 to 8 ft around 7 seconds and W 3 to 4 ft around 16 seconds. Steep waves will build further on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-111245- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180213T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 831 PM PST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WINDS...North 10 to 20 kts through Sunday evening with gusts around 30 kt. * WAVES...Seas 7 to 10 ft through Sunday including...Steep N 7 to 9 ft around 7 seconds and W 3 to 4 ft around 16 seconds. Steep waves will build further on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
974 WHUS76 KEKA 111106 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 306 AM PST Sun Feb 11 2018 PZZ450-111915- /O.EXP.KEKA.SC.Y.0017.000000T0000Z-180211T1100Z/ /O.NEW.KEKA.SC.Y.0018.180212T1000Z-180213T1000Z/ Pt St George to Cape Mendocino out 10 nm- 306 AM PST Sun Feb 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 2 AM PST TUESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 2 AM Monday to 2 AM PST Tuesday. * WINDS...North 10 to 20 kts through Sunday...increasing to 20 to 30 kt early Monday. * WAVES...Seas 4 to 7 ft at 8 seconds through Sunday...building to 8 to 10 feet 8 seconds Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-111915- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-180212T1000Z/ /O.UPG.KEKA.GL.A.0007.180212T1600Z-180213T1000Z/ /O.NEW.KEKA.GL.W.0007.180212T1000Z-180213T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 306 AM PST Sun Feb 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 2 AM MONDAY TO 2 AM PST TUESDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 2 AM Monday to 2 AM PST Tuesday. The Gale Watch is no longer in effect. * WINDS...Increasing to north 20 to 30 kts with gusts around 35 kt Sunday afternoon through Sunday night. Winds will increase further to 30 to 35 kt with gusts to 40 kt Monday and Monday night. * WAVES...Seas 8 to 11 ft through Sunday including...Steep N 8 to 10 ft around 9 seconds and W 3 to 4 ft around 16 seconds. Very steep waves will build in response to the gales on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-111915- /O.CON.KEKA.SC.Y.0017.000000T0000Z-180213T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 306 AM PST Sun Feb 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WINDS...North 15 to 25 kts through Sunday night with gusts around 30 kt. Winds will increase to 20 to 30 kt Monday with gusts to 35 kt. * WAVES...Seas 7 to 10 ft through Sunday including...Steep N 7 to 9 ft around 7 seconds and W 3 to 4 ft around 16 seconds. Steep waves will build further on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 9, 2:52 PM PST, 11 hours 59 minutes earlier.
Area forecast discussion, Feb 9, 2:52 PM PST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PST Fri Feb 9 2018
.SYNOPSIS...High pressure will prolong mild and dry weather
through Saturday. Scattered showers are possible over Del Norte
and northern Humboldt counties Sunday night. Cooler temperatures
expected for the weekend and into early next week.
&&
.DISCUSSION...Weak onshore flow brought an end to the gorgeous
weather around Humboldt Bay while portions of the North Coast are
also seeing some low clouds. Some morning low clouds infiltrated
the river valleys as well. South of Cape Mendocino skies remain
clear as well as interior areas where sun in plentiful but a
slight dip in temperatures can be expected as the ridge aloft
weakens a little. Late tonight into early Saturday morning this
shortwave moves over the area. Once this moves by, breezy
northeast winds will quickly move in behind it. Clear skies and
dry conditions are expected to return Saturday night into Sunday
morning. Temperatures will be in the 50s to low 60s. Sunday
afternoon and overnight another system moves down from the north
over the area. This will bring the potential for a few light
showers in northern Humboldt and Del Norte counties. Clouds and
the potential for a shower or two will linger into Monday, but
skies should clear from north to south in the afternoon and
evening. Breezy northeast winds and dry conditions are expected to
bring clear skies Monday night. Tuesday and Wednesday this
system stalls out to the south of the area and becomes a cut off
low. THis could bring a few clouds to the area and will help keep
temperatures closer to normal. Late in the week another weather
system approaching from the northwest may bring some clouds and
possible some light rain but confidence is still low. MKK/JT
&&
.AVIATION...VFR conditions continued across much of the region today,
remaining under the influence of a somewhat weaker high
pressure dome. Nevertheless, the Redwood Coast, north of
Cape Mendocino, was besieged by an influx of marine stratus and
fog...pushed onto the coast because of onshore flow. Mixing
and clearing was slow to occur south of Klamath today with local
conditions at CEC in/out IFR. A late morning pirep from ACV
reported Cig bases to tops OVC003-013. Expecting limited partial
clearing skies through late afternoon. Into Saturday, a weak upper
system trough will bring improving conditions to much of the
coast. However, pockets of IFR-MVFR still be possible along the
North Coast...especially in the vicinity of Humboldt Bay-ACV.
Interior areas will remain VFR.
&&
.MARINE...Robust northerly winds will continue tonight through
Saturday across NW California coastal waters. Brief gale gusts will
be possible, primarily around Cape Mendo and southward. Winds should
ease up some on Sunday as a shortwave trough from the north disrupts
the surface pressure gradient. This break will not last long,
however. Northerlies will likely ramp up again by Sunday night and
approach low end gales in the outer waters on Monday.
With increasing north winds, steep northerly wind waves have been
building today and will continue to build tonight and Saturday. Do
expect combined seas to reach 10 or more on Saturday, primarily
outside of 10nm. The swell component will remain fairly small until
Monday or Monday night when two short period wave groups combine to
produce seas around 15 feet or so.
For the extended, winds and seas should start to diminish Tue and
Wed. Seas may still be rough and steep during the day Tuesday.
&&
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 AM PST Sunday for PZZ450-455.
Small Craft Advisory until 8 PM PST Sunday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 9, 4:00 AM PST, 22 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 400 AM PST Fri Feb 9 2018 CAZ101>113-101200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 400 AM PST Fri Feb 9 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.